MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA28-80/I16-40
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 11/11/2021
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent grafts, two (2) vela suprarenal, and a vela infrarenal to treat an abdominal aortic aneurysm (aaa).Approximately one (1) month post initial implant, the patient was identified with a possible type 3a endoleak.At the reintervention it was determined that there was a type ii endoleak (non-device related) and not a type 3a endoleak.The type ii endoleak was relined with an afx2 bifurcated stent graft, and two (2) afx vela suprarenal; however, the type ii endoleak was still present at the end of the procedure.(possible type 3a endoleak reported under mfr# 2031527-2021-00313).Approximately two and a half (2.5) months post-reintervention, left limb occlusion was identified.The issue appears to be critical stenosis at the proximal external iliac (junction of the internal).Successful reintervention was completed opening the left common iliac artery.Endarterectomy was performed first, crossed the critical stenosis on the external iliac, ballooned the stenosis with an 8x4 pta balloon, then deployed the afx limb stent graft across the clot that formed through the limb.The patient is doing well.
 
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident could not be completed.No medical records nor medical imaging relevant to the reported adverse event/incident was received by endologix.The user facility was unable to provide this information.Due to the absence of medical records and medical imaging; device, use, procedure, and/or anatomy relatedness to this adverse event/incident could not be evaluated.The final patient status was reported as being doing well.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.H6: investigation finding codes: remove code 3233.H6: investigation conclusion codes: remove code 11.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key12888053
Report Number2031527-2021-00473
Device Sequence Number19192800
Product Code MIH
UDI-Device Identifier00818009014467
UDI-Public(01)00818009014467(17)240218
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 11/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/18/2024
Device Model NumberBEA28-80/I16-40
Device Lot Number2427303-004
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/11/2021
Supplement Date Received by Manufacturer11/11/2021
Initial Report FDA Received Date11/29/2021
Supplement Report FDA Received Date01/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA INFRARENAL(LN 2368133-010).; AFX VELA SUPRARENAL (LN 2333628-006).; AFX VELA SUPRARENAL (LN 2376902-010).; AFX VELA SUPRARENAL (LN 2380233-002).; AFX VELA SUPRARENAL (LN 2380233-003).; AFX2 BIFURCATED STENT GRAFT (LN 2431887-004).
Outcome Attributed to Adverse Event Other;
Patient Age76 YR
Patient SexFemale